Jump to content
CrazyBoards.org

Thinking about trying wellbutrin


Recommended Posts

I have a pdoc appt this afternoon and thinking about asking my doc about wellbutrin. Ive been on remeron(and clonazepam) and it works but I feel like a need a kick in the ass. Thinking maybe wellbutrin will do the trick. The only thing that really concerns me is the high potential for insomnia. I dont sleep great as it is. Do most people find that insomnia gets better with time and if so how long did it take? I'm guessing the xl form is best to take? Whats the minumum effective dosage?

Link to comment
Share on other sites

Thanks for the reply. I actually tried it like 14 years ago. Not for mood disorder but to quit smoking. I remember being pretty activated(which is something I actually want) and had a really hard time sleeping. IIRC I lasted about a week before I gave up. But I'm willing to give it another shot. I would like to stay on remeron for the time being and that may counteract some of the insomnia and I'm still taking clonazepam which may also help. I'm pretty sure I was taking the immediate releease version then like 2 or 3 times a day and that could've excerbated things. Maybe starting out on 150mg of the XL in the morning would lessen insomnia.

 

But considering I have trouble with insomnia and anxiety sometimes maybe I'm barking up the wrong tree. I just see that so many folks do really well on it and it makes me want to give it a shot.

Link to comment
Share on other sites

I think the XL is more tolerable in that regard. Dosing BID can logically cause worse insomnia.  I just started taking Wellbutrin XL qAM about a week ago. I'm currently on 150 mg. It definitely has helped with the "kick in the ass" you mention. I was doing well mood-wise, but my motivation was lackluster. I feel it really helps.

Link to comment
Share on other sites

We talked about it and I'm going to try out 150mg XL in the AM and see how that goes. If it doesn't work out I'll just discontinue. I'm not doing terrible at the moment. Just need a little more oomph I think.

Pharmacy filled with activis brand. I know being around the boards for years there's been some drama with some generic Wellbutrin brands. Is activis OK?

Edited by quiet storm
Link to comment
Share on other sites

If I remember correctly, the generic brand that was an issue was Teva.  Can you let me know how you do?  I had a failed experiment with the SR version (made me a jittery mess), but my pdoc insists that the XL is a lot smoother ride overall.

Link to comment
Share on other sites

I'm glad its helping quickly. I like Wellbutrin because it seems to come on fast. I take the XL version, so its 24 hours slow release. I don't find it makes my insomnia worse. I've been sleeping well. I take it in the morning.

Good luck with it!

Link to comment
Share on other sites

Well I can definitely feel the activating effects after my first pill this morning. I'm amped up. Kinda edgy. I can tell I'm going to have to watch my mouth. hopefully thats something that gets better with time. And hopefully my sleep doesnt suffer.

 

I would bring this up with your pdoc if it gets worse.  Maybe you can ask about a lower dose to start out if you get too edgy to the point where you feel like you can't control  it.  Just a thought.

Link to comment
Share on other sites

I'm glad its helping quickly. I like Wellbutrin because it seems to come on fast. I take the XL version, so its 24 hours slow release. I don't find it makes my insomnia worse. I've been sleeping well. I take it in the morning.

Good luck with it!

Good to hear. I take a bit of klonopin and also take remeron at night so hopefully that will help. It's 4:30pm here now and I don't really feel activated anymore so maybe sleep will not be an issue. But of course it also will build up over time as I take it every day.

Well I can definitely feel the activating effects after my first pill this morning. I'm amped up. Kinda edgy. I can tell I'm going to have to watch my mouth. hopefully thats something that gets better with time. And hopefully my sleep doesnt suffer.

 

I would bring this up with your pdoc if it gets worse.  Maybe you can ask about a lower dose to start out if you get too edgy to the point where you feel like you can't control  it.  Just a thought.

I don't think it will be too bad. I remember being like this when I was on cymbalta and nortriptyline, too. Just have to be mindful.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...